Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Group Theory

Editor-in-Chief: Parker, Christopher W.

Managing Editor: Wilson, John S. / Khukhro, Evgenii I. / Kramer, Linus


IMPACT FACTOR 2018: 0.470
5-year IMPACT FACTOR: 0.520

CiteScore 2018: 0.53

SCImago Journal Rank (SJR) 2018: 0.566
Source Normalized Impact per Paper (SNIP) 2018: 1.047

Mathematical Citation Quotient (MCQ) 2018: 0.48

Online
ISSN
1435-4446
See all formats and pricing
More options …
Volume 12, Issue 3

Issues

Subgroups of free groups generated by conjugates of powers of the generators

Stephen P. Humphries
Published Online: 2008-11-06 | DOI: https://doi.org/10.1515/JGT.2008.090

Abstract

For a free group Fn = 〈x 1, . . . , xn 〉 we investigate when a finite index subgroup of Fn is generated by a set 𝒳 of powers of conjugates of the generators x 1, . . . , xn . For the braid group Bn = 〈σ1, . . . , σn–1〉 we similarly consider when a finite index subgroup is generated by a set of powers of Dehn twists, i.e., conjugates of the elements . We indicate a connection of these problems with the theory of c-groups developed by Burnside, Schur and Wielandt.

About the article

Received: 2008-03-16

Revised: 2008-05-27

Published Online: 2008-11-06

Published in Print: 2009-05-01


Citation Information: Journal of Group Theory, Volume 12, Issue 3, Pages 465–485, ISSN (Online) 1435-4446, ISSN (Print) 1433-5883, DOI: https://doi.org/10.1515/JGT.2008.090.

Export Citation

© de Gruyter 2009.Get Permission

Comments (0)

Please log in or register to comment.
Log in